Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 5, 2015, 1:57 PM MDT for De Baca County, Guadalupe County, Quay County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2015, 1:57 PM MDT (19:57 UTC)
- Expired
- May 5, 2015, 2:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties De Baca County, NM, Guadalupe County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 53 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WUUS55 KABQ 051957 SVRABQ NMC011-019-037-052030- /O.NEW.KABQ.SV.W.0016.150505T1957Z-150505T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 157 PM MDT TUE MAY 5 2015 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO... EAST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO... SOUTHWESTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO... * UNTIL 230 PM MDT * AT 154 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST OF SUMNER LAKE STATE PARK...AND MOVING NORTHEAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN GUADALUPE...EXTREME NORTHEASTERN DE BACA AND EXTREME SOUTHWESTERN QUAY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. && LAT...LON 3502 10407 3484 10389 3463 10424 3477 10438 TIME...MOT...LOC 1957Z 230DEG 18KT 3476 10422 HAIL...1.25IN WIND...<50MPH $$
1 follow-up statement
685 WWUS55 KABQ 052013 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 213 PM MDT TUE MAY 5 2015 NMC011-019-037-052030- /O.CON.KABQ.SV.W.0016.000000T0000Z-150505T2030Z/ DE BACA NM-GUADALUPE NM-QUAY NM- 213 PM MDT TUE MAY 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN QUAY...EAST CENTRAL GUADALUPE AND EXTREME NORTHEASTERN DE BACA COUNTIES UNTIL 230 PM MDT... AT 211 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST OF HOUSE...AND MOVING NORTHEAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN GUADALUPE AND SOUTHWESTERN QUAY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE. && LAT...LON 3468 10416 3482 10430 3501 10406 3485 10390 TIME...MOT...LOC 2014Z 230DEG 18KT 3481 10414 HAIL...1.25IN WIND...<50MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 12:02 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 5, 12:02 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1202 PM MDT TUE MAY 5 2015 .AVIATION... 18Z TAF CYCLE ANOTHER ACTIVE DAY WITH LINGERING SHOWERS AND MVFR CIGS ACROSS WESTERN AND NORTHERN PORTIONS OF THE FORECAST AREA AND ISOLD/SCT THUNDERSTORMS ALREADY DEVELOPING. SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND INTO THE EVENING THROUGH ABOUT 06Z AND ONCE DEVELOPED MOVEMENT WILL BE MAINLY TO THE WEST ACROSS WESTERN ZONES AND TO THE NORTHEAST EAST OF THE CENTRAL MOUNTAINS. MVFR AND POSSIBLY LOCAL IFR CIGS AND VISIBILITIES AND LOCAL MOUNTAIN OBSCURATIONS WILL ACCOMPANY THE STRONGEST THUNDERSTORMS AND SHOWERS. LOW CLOUDS AND AREAS OF FOG ARE LIKELY TONIGHT AND EARLY MORNING WEDNESDAY MAINLY WESTERN AND NORTHERN ZONES AND LESS LIKELY ACROSS THE EAST. DRIER AND LESS ACTIVE ON WEDNESDAY WITH SHOWERS LIMITED TO THE NORTHERN HIGH TERRAIN...WITH BREEZY WEST TO SOUTHWEST WINDS BY MIDDAY. 05 && .PREV DISCUSSION...327 AM MDT TUE MAY 5 2015... .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD. THE STRONGEST STORMS WILL BE FOUND ACROSS THE FAR EASTERN PLAINS WHERE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE A CONCERN. AFTER TODAY...MAINLY DRY AND WINDY CONDITIONS ARE IN STORE THROUGH FRIDAY. HOWEVER...A FEW THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON ACROSS THE FAR EASTERN PLAINS ALONG THE DRYLINE. THE NEXT STORM SYSTEM LOOKS TO CROSS THE STATE ON SATURDAY...WHICH MAY INCREASE PRECIPITATION CHANCES ACROSS THE WEST. OTHERWISE... TEMPERATURES WILL REMAIN NEAR TO BELOW NORMAL FOR THE NEXT SEVEN DAYS. && .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS CONTINUE THIS MORNING ACROSS EASTERN NM AHEAD OF UPPER LEVEL LOW WHICH IS NOW CENTERED IN THE VICINITY OF FLAGSTAFF. THIS CURRENT ACTIVITY SHOULD LARGELY PUSH EAST OF THE TEXAS BORDER BY 12-14Z AND ALLOW FOR A SHORT BREAK BEFORE THE NEXT ROUND BEGINS. WITH STRONG FORCING AND LITTLE TO NO INHIBITION... STORMS SHOULD DEVELOP EARLY...PERHAPS BY 17Z...ALONG OR JUST EAST OF HIGHER TERRAIN AND/OR ALONG REMNANT BOUNDARIES. BEST INSTABILITY REMAINS ACROSS THE FAR EASTERN PLAINS WHERE CAPE VALUES MAY APPROACH 2000 J/KG. THUS STORMS MAY INITIATE NEAR THE CENTRAL MTN CHAIN...BUT INCREASE IN STRENGTH AS THEY MOVE INTO BETTER MOISTURE AND INSTABILITY. LOW LEVEL WINDS LOOK TO VEER TO AROUND TO THE SW BY EARLY AFTERNOON AS THE TROUGH AXIS MOVES EASTWARD AND DRIER WESTERLY FLOW MOVES INTO THE AREA. PRIOR TO THE DRY AIR MOVING IN...PWATS WILL REMAIN NEAR 1 INCH...OR BETTER THAN 200 PERCENT OF NORMAL FOR THIS TIME OF YEAR. THUS...A HEAVY RAIN THREAT WILL CONTINUE TO EXIST WITH THESE STORMS. AREAS THAT HAVE ALREADY RECEIVED SIGNFICANT AMOUNTS OF RAIN WILL BE THE MOST SUSCEPTIBLE TO ADDITIONAL FLOODING. THIS INCLUDES THE CLOVIS AREA WHERE UP TO 5 INCHES OF RAIN FELL YESTERDAY. THE FLASH FLOOD WATCH REMAINS INTACT THROUGH 00Z AND ANY SEVERE WEATHER IS MOST LIKELY TO OCCUR BETWEEN NOON AND 6PM. MEANWHILE ACROSS WESTERN AND CENTRAL NM...ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP. THIS AREA WILL BE UNDER THE COLD CORE OF THE LOW...THUS A FEW STORMS MAY CONTAIN SOME SMALL HAIL AND HEAVY RAIN. A COLD CORE FUNNEL IS ALSO NOT OUT OF THE QUESTION. BRIEF SHORTWAVE RIDGING WILL OCCUR ON WEDNESDAY BEFORE SOUTHWESTERLY FLOW INCREASES AHEAD OF THE NEXT STORM SYSTEM. A 996 MB SURFACE LOW ACROSS SE CO WILL ALLOW FOR WINDS TO INCREASE ACROSS THE PLAINS. OTHERWISE MUCH DRIER CONDITIONS AS THE DRY SLOT MOVES OVERHEAD AND SOME DRY AIR MIXES DOWN TO THE SURFACE. BEST CHANCE FOR A FEW STORMS WILL BE ACROSS THE NW OR NC NM. THE DRYLINE WILL SLOSH BACK WESTWARD WEDNESDAY NIGHT AND THIS WILL BE A THEME FOR THE REST OF THE WEEK. THE NEXT LOW PRESSURE SYSTEM LOOKS TO DIVE MUCH FURTHER SOUTH THAN PREVIOUSLY INDICATED. IT APPEARS IT MAY ACTUALLY REMAIN A CLOSED LOW AS IT CROSSES NORTHERN NM ON SATURDAY. IF THE LOW DOES INDEED DIVE THAT FAR SOUTH...EXPECT THE DRYLINE TO RETREAT WESTWARD INTO EASTERN NM EACH NIGHT AND THEN MIX BACK EASTWARD EACH DAY. WITH THAT...WILL COME A CHANCE FOR A FEW STORMS NEAR THE TEXAS BORDER EACH AFTERNOON. ELSEWHERE...IT WILL BE MAINLY DRY AND BREEZY UNTIL SATURDAY WHEN BETTER CHANCES OF PRECIP WILL EXIST AS LOW SHIFTS OVERHEAD. 34 && .FIRE WEATHER... NO WIDESPREAD FIRE WEATHER CONCERNS THROUGH THE FORECAST PERIOD. SMALL AREAS OF MARGINAL CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY. IT WAS A WET MONDAY ACROSS THE FORECAST AREA...ESPECIALLY IN THE EAST. AROUND FIVE INCHES OF RAIN FELL AT THE CANNON AIR FORCE BASE. THE UPPER LOW CAUSING ALL THIS RAIN IS NOW OVER AZ. IT WILL TRACK NORTHEAST ACROSS THE FOUR CORNERS AREA TODAY. A DRY SLOT IS EVIDENT ON SATELLITE IMAGES ACROSS SOUTHWEST NM AND IT WILL CONTINUE ACROSS SOUTHERN NM TODAY. SHOWER AND THUNDERSTORM COVERAGE WILL BE LESS TODAY COMPARED TO MONDAY. BUT PLENTY OF LOW LEVEL MOISTURE IS STILL AROUND ALONG WITH A VERY UNSTABLE AIRMASS...ESPECIALLY IN THE EAST. SO ANOTHER ACTIVE DAY ON TAP WITH THE POTENTIAL FOR SEVERE STORMS NEAR THE TX BORDER. SOME OF THE RAIN WILL BE HEAVY AS WELL WITH FLASH FLOODING A CONCERN...ESPECIALLY FOR PLACES HIT HARD MONDAY. SOME OF THE STORMS WILL PRODUCE SMALL HAIL AS TEMPERATURES ALOFT WILL BE QUITE COLD FOR EARLY MAY. MIN RH VALUES WILL ONLY DROP TO BETWEEN 40 AND 60 PERCENT TODAY WHILE VENT RATES WILL BE MOSTLY EXCELLENT. A DRYING TREND REMAINS ON TRACK FOR THE REST OF THE WEEK. HIGH TEMPERATURES WILL WARM TO WITHIN SIX OR SEVEN DEGREES EITHER SIDE OF NORMAL WEDNESDAY THROUGH FRIDAY. THERE WILL STILL BE SHOWERS AND A FEW STORMS OVER THE NORTHWEST THIRD OF THE STATE WEDNESDAY AND NEAR THE TX BORDER ON THURSDAY ALONG A POTENTIAL DRYLINE. MODELS CONTINUE TO TREND FARTHER SOUTH WITH A UNSEASONABLY DEEP CLOSED LOW DROPPING SOUTH THROUGH CALIFORNIA THURSDAY INTO FRIDAY. INCREASING SOUTHWEST WINDS AHEAD OF THE STORM MAY RESULT IN A FEW HOURS OF CRITICAL CONDITIONS FOR THE LOWER RIO GRANDE VALLEY FRIDAY AFTERNOON...AND BORDERLINE CRITICAL CONDITIONS OVER A SMALL AREA OF THE EASTERN PLAINS SATURDAY. VENTILATION RATES WILL GENERALLY REMAIN IN THE GOOD TO EXCELLENT RANGE DURING THIS TIME. THE ABOVE MENTIONED STORM WILL BRING COOLER AND WETTER CONDITIONS BACK TO NM FOR FRIDAY NIGHT INTO THE WEEKEND. THE STORM SHOULD LIFT NORTHEAST INTO CO SUNDAY...BRINGING SOME DRYING AND WARMING TO THE AREA. THIS TREND WILL CONTINUE ON MONDAY. AN ACTIVE DRY LINE MIGHT SET UP TUESDAY ACROSS THE EAST. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ535>538. &&
Hazardous weather outlook, May 5, 5:17 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 AM MDT TUE MAY 5 2015 NMZ501>540-061200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 517 AM MDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. HEAVY RAIN MAY ACCOMPANY ANY OF THESE STORMS...THOUGH THE RISK FOR FLASH FLOODING IS GREATEST ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. THUNDERSTORMS ALONG AND WEST OF THE RIO GRANDE VALLEY ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...FLASH FLOODING AND RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 34
In the hours before
Special weather statement, May 5, 1:18 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 PM MDT TUE MAY 5 2015
NMZ531-532-534-052015-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY-
118 PM MDT TUE MAY 5 2015
...LINE OF STRONG THUNDERSTORMS MOVING OVER INTERSTATE 40 EAST OF
MONTOYA TO THE TEXAS LINE...
AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF INCH TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR SAN
JON. MOVEMENT WAS NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENRIO...LOGAN...BARD
AND UTE LAKE STATE PARK.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.
&&
LAT...LON 3494 10390 3540 10386 3540 10304 3529 10302
3497 10303
TIME...MOT...LOC 1917Z 227DEG 17KT 3514 10340
33Special weather statement, May 5, 1:20 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
120 PM MDT TUE MAY 5 2015
NMZ538-052015-
CHAVES COUNTY PLAINS-
120 PM MDT TUE MAY 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 215
PM MDT...
AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HAGERMAN...OR ABOUT 14 MILES
NORTHEAST OF ARTESIA...MOVING EAST AT 15 MPH.
FUNNEL CLOUDS HAVE BEEN OBSERVED WITH THIS STORM. HAIL UP TO THE SIZE
OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
CHAVES COUNTY.
&&
LAT...LON 3309 10436 3324 10386 3296 10378 3295 10410
3296 10436
TIME...MOT...LOC 1920Z 260DEG 14KT 3302 10424Special weather statement, May 5, 1:23 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 123 PM MDT TUE MAY 5 2015 NMZ533-534-537-051945- DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 123 PM MDT TUE MAY 5 2015 ...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHWEST DE BACA AND SOUTHEAST GUADALUPE COUNTIES... AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF INCH TO THREE QUARTERS OF AN INCH IN DIAMETER WEST OF SUMNER LAKE. MOVEMENT WAS NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLONIAS...CUERVO... PUERTO DE LUNA...SANTA ROSA LAKE STATE PARK...YESO AND POWER DAM LAKE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THE COMBINATION OF A COOL AIRMASS AND STRONG WINDS ALOFT HAVE ALLOWED SHORT LIVED FUNNEL CLOUDS TO DEVELOP OVER PORTIONS OF EASTERN NEW MEXICO. LOCALIZED GUSTY WINDS TO 55 MPH ARE POSSIBLE IN THE VICINITY OF THESE FUNNEL CLOUDS. WHILE A VAST MAJORITY OF COLD AIR FUNNELS DO NOT REACH THE GROUND...VERY LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND STREET SIGNS...IS POSSIBLE. && LAT...LON 3514 10488 3501 10399 3430 10429 3446 10486 TIME...MOT...LOC 1922Z 229DEG 16KT 3463 10448 33
Special weather statement, May 5, 1:31 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 131 PM MDT TUE MAY 5 2015 NMZ538-052015- CHAVES COUNTY PLAINS- 131 PM MDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 215 PM MDT... AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BITTER LAKE WILDLIFE REFUGE...OR ABOUT 12 MILES EAST OF ROSWELL...MOVING EAST NORTHEAST AT 20 MPH. FUNNEL CLOUDS HAVE BEEN OBSERVED WITH THIS STORM. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ELKINS AND HAYSTACK MOUNTAIN RECREATION AREA. && LAT...LON 3378 10393 3326 10385 3327 10435 3357 10442 TIME...MOT...LOC 1931Z 242DEG 19KT 3346 10424 KJ
Special weather statement, May 5, 1:31 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
131 PM MDT TUE MAY 5 2015
NMZ535-536-052030-
CURRY COUNTY-ROOSEVELT COUNTY-
131 PM MDT TUE MAY 5 2015
...LINE OF STRONG THUNDERSTORMS MOVING OVER CLOVIS AREA...
AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO
40 MPH AND HAIL ONE HALF INCH TO THREE QUARTERS OF AN INCH IN
DIAMETER NEAR CANNON AFB. MOVEMENT WAS NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
PORTAIR...RANCHVALE...SAINT VRAIN...TEXICO AND OASIS STATE PARK.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THE COMBINATION OF A COOL AIRMASS AND STRONG WINDS ALOFT HAVE ALLOWED
SHORT LIVED FUNNEL CLOUDS TO DEVELOP OVER MUCH OF EASTERN NEW MEXICO
EARLY THIS AFTERNOON. ADDITIONALLY...ANY ADDITIONAL RAINFALL IN
AREAS WHICH EXPERIENCED HEAVY RAINFALL LAST NIGHT COULD LEAD TO
ADDITIONAL FLOODING IN THE CLOVIS AREA INCLUDING CANNON AIRFORCE
BASE.
WHILE A VAST MAJORITY OF COLD AIR FUNNELS DO NOT REACH THE
GROUND...VERY LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT
BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND
STREET SIGNS...IS POSSIBLE.
&&
LAT...LON 3420 10350 3452 10355 3466 10304 3449 10303
3441 10304 3437 10302 3424 10303
TIME...MOT...LOC 1928Z 230DEG 16KT 3442 10328
33Special weather statement, May 5, 1:48 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
148 PM MDT TUE MAY 5 2015
NMZ533-534-536>538-052045-
CHAVES COUNTY PLAINS-DE BACA COUNTY-GUADALUPE COUNTY-QUAY
COUNTY-ROOSEVELT COUNTY-
148 PM MDT TUE MAY 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES...NORTHWESTERN
ROOSEVELT...SOUTHWESTERN QUAY...EASTERN GUADALUPE AND DE BACA
COUNTIES THROUGH 245 PM MDT...
AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF NEWKIRK TO 14 MILES NORTHEAST OF MESA...AND GENERALLY
MOVING EAST NORTHEAST AT 15 TO 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH ANY OF THESE STRONG STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...FORT
SUMNER...TAIBAN...HOUSE...TOLAR..AND FORT SUMNER STATE MONUMENT.
LOCALIZED GUSTY WINDS TO 55 MPH ARE POSSIBLE IN THE VICINITY OF THESE
FUNNEL CLOUDS. LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT
BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND
STREET SIGNS...IS POSSIBLE.
&&
LAT...LON 3505 10389 3395 10387 3371 10436 3413 10462
3511 10471
TIME...MOT...LOC 1947Z 268DEG 17KT 3494 10417 3416 10445
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:02 PM MDT | Flash Flood Warning | ABQ | Curry | 3 hr |
| May 4, 8:16 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 89 min |
| May 4, 9:00 PM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
| May 5, 12:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Lincoln | 30 min |
| May 5, 12:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Lincoln | 28 min |
| May 5, 1:01 PM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| May 5, 1:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 22 min |
| May 5, 1:18 PM MDT | Special Weather Statement | ABQ | Quay | 57 min |
| May 5, 1:20 PM MDT | Special Weather Statement | ABQ | Chaves | 55 min |
| May 5, 1:23 PM MDT | Special Weather Statement | ABQ | De Baca, Guadalupe | 22 min |
| May 5, 1:31 PM MDT | Special Weather Statement | ABQ | Chaves | 44 min |
| May 5, 1:41 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| May 5, 1:48 PM MDT | Special Weather Statement | ABQ | De Baca | 57 min |
| May 5, 2:15 PM MDT | Special Weather Statement | ABQ | Chaves | 60 min |
| May 5, 2:19 PM MDT | Special Weather Statement | ABQ | Quay | 56 min |
| May 5, 2:36 PM MDT | Special Weather Statement | ABQ | 9 min | |
| May 5, 2:42 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 32 min |
| May 5, 2:52 PM MDT | Areal Flood Advisory | ABQ | Curry | 113 min |
| May 5, 2:52 PM MDT | Special Weather Statement | ABQ | Roosevelt | 38 min |
| May 5, 3:08 PM MDT | Special Weather Statement | ABQ | Valencia | 37 min |
| May 5, 3:20 PM MDT | Special Weather Statement | ABQ | Curry, Quay, Roosevelt | 40 min |
| May 5, 4:04 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.